Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 12, 2021, 4:19 PM EDT for Lake County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 12, 2021, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Lake County, FL
The radar
The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:29 PM EDT | HAIL 0.25 | 2 Wnw Groveland, FL | SPOTTER REPORTED PEA SIZE HAIL AND TREE BRANCES DOWN NEAR THE INTERCEPTION OF FL-50 AND FL-33 IN MASCOTTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS82 KMLB 122019
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Thu Aug 12 2021
FLZ144-122045-
Southern Lake County FL-
419 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern Lake
County through 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving west at 30 mph.
HAZARD...Winds in excess of 40 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2874 8195 2873 8166 2851 8166 2853 8195
TIME...MOT...LOC 2018Z 105DEG 26KT 2865 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:42 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 12, 3:42 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Thu Aug 12 2021 .DISCUSSION... Rest of Today-Tonight...Showers and lightning storms will focus along and west of a line from Lake George to Downtown Orlando. These storms will continue moving west, with a majority of activity pushing west of our area after 5-6 PM. The main threats from these storms will be frequent lightning strikes, torrential downpours, and gusty winds up to 40 mph. Elsewhere, isolated to scattered showers will continue moving onshore along the Treasure Coast, with activity more isolated in Volusia and Brevard counties into this evening. Latest satellite imagery shows a surge of moisture and storms over the northwest Bahamas that will push west into the Treasure Coast area later this evening. Expecting a wet evening in this area as scattered showers and a few lightning storms push onshore. Activity will continue through midnight before dissipating overnight. Lows tonight will be in the mid to upper 70s. Friday-Saturday...Rain chances will increase tomorrow into the weekend as Tropical Depression Fred heads towards Florida. Deep tropical moisture associated with the system will move into South FL on Friday, then spread across Central FL over the weekend. Rain chances will increase significantly tomorrow, and remain high into Sunday. Widespread showers and scattered lightning storms are forecast each afternoon, with activity diminishing a bit overnight. Temperatures will stay warm with highs in the mid 80s to low 90s and lows in the mid 70s. Heavy rainfall leading to localized flooding will be the main threat in east-central FL from Tropical Cyclone Fred, from Friday afternoon through early Monday. The heaviest rainfall is forecast along the Treasure Coast and Okeechobee County where widespread amounts of 4-6 inches are possible, with isolated higher amounts. Further north, widespread amounts of 2-3 inches are possible, with isolated higher amounts. Volusia County is likely to see the least amount of rain, with widespread amounts of 1-2 inches possible. A Flood Watch may need to be issued for parts of the area this weekend, most likely for the southern areas. Residents and visitors should stay informed on the latest information from the National Hurricane Center and NWS Melbourne. Monday-Wednesday...(Previous Discussion) As Fred departs the region, residual moisture from the tropical system will remain, in addition, to deep southeast-easterly onshore flow with the western Atlantic high located just off the Carolina coasts. Chances for showers and storms will be possible each afternoon with the afternoon local sea breeze and an increase in moisture remaining behind the tropical system. High temperatures will be in the mid 80s to low 90s with low temperatures dropping into the mid 70s. && .AVIATION... Predominantly VFR conditions for the TAF period. Winds out of the east around 10 knots will advance the sea breeze quickly inland, leaving limited chance for showers and storms to impact coastal terminals. Showers and storms expected to develop just west of KMCO and KSFB, then quickly move west. No TEMPOs since storms are not expected have a significant impact on inland terminals. Overnight, a slow moving area of showers and thunderstorms moving in from the Bahamas will impact Treasure Coast terminals starting around 01Z. Maintaining VCTS at KSUA, KFPR, and KVRB until 10Z, and TEMPOs may be forthcoming in the next TAF package. Saturday, precip chances increase as moisture returns and and the atmosphere becomes more perturbed by the presence of TD Fred. && .MARINE... Today-Tonight...South to southeast winds into tonight around 10-15 knots, with scattered showers and a few lightning storms possible, especially south of Sebastian Inlet. Expecting a surge of storms to move into the local waters this evening, with some of those reaching the coast of Sebastian Inlet. Seas around 2-3 feet nearshore and up to 4 feet offshore. Weekend...Tropical Cyclone Fred will impact the region Friday through Sunday as it is expected to track into the eastern Gulf of Mexico, as it moves nearly parallel to the FL west coast. Widespread showers and scattered lighting storms are expected to move across the waters through the weekend. An increase in southeasterly winds to 15-20kts will build wave heights to 3-5 feet through the weekend. Monday-Tuesday...Improving conditions as Tropical Cyclone Fred moves inland along the FL panhandle. South to southeast winds around 15 knots and seas 3-4 feet will make for poor boating conditions. Numerous showers and storms are forecast to develop over the waters each afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 89 77 88 / 10 40 40 80 MCO 76 91 77 89 / 10 60 30 80 MLB 78 88 77 88 / 20 50 50 80 VRB 77 89 75 85 / 30 50 60 80 LEE 76 93 77 90 / 10 60 20 80 SFB 76 90 76 89 / 10 50 30 80 ORL 77 90 77 89 / 10 60 30 80 FPR 76 88 75 86 / 40 60 60 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Watson/Weitlich/Haley
Hazardous weather outlook, Aug 12, 9:49 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 949 AM EDT Thu Aug 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 949 AM EDT Thu Aug 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated thunderstorms will develop in the late morning to early afternoon along the east coast sea breeze. As the sea breeze moves inland, additional activity will develop, with highest coverage expected across the interior, generally from Lake Okeechobee to metro Orlando westward. Gusty winds over 40 mph, frequent lightning, and heavy downpours will be possible through the late afternoon in any strong storm that develops. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central FL beaches today. Use caution if entering the surf zone, and only swim in sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Afternoon thunderstorms will be capable of producing gusty winds near to over 35 knots across the Treasure Coast and inland lakes of Osceola and Okeechobee county. Storm motion will be towards the west around 10 to 15 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered lightning storms will occur Friday, with primary threats of locally frequent lightning, gusty winds, and heavy rain in any stronger storms. Tropical cyclone Fred, has been disrupted by the land mass of Hispaniola, and is expected to reach the FL Straits by Friday night, continuing over the eastern Gulf of Mexico, and moving parallel to the west FL coast through the weekend. Heavy rainfall and isolated tornadoes from the system will be possible across the local area mainly this weekend. Residents and visitors should monitor updates from the National Hurricane Center on forecast track and intensity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast/Rodriguez
In the hours before
Special weather statement, Aug 12, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Thu Aug 12 2021
FLZ144-122045-
Southern Lake County FL-
419 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern Lake
County through 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving west at 30 mph.
HAZARD...Winds in excess of 40 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2874 8195 2873 8166 2851 8166 2853 8195
TIME...MOT...LOC 2018Z 105DEG 26KT 2865 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KNNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.